MAUDE Adverse Event Report: STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER GMBH IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 0227-6080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported by the customer that: "when doing a tibial nail the reamer metal started to unravel while it was in the patients tibia.Surgeon able to slap it out with no apparent harm to the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction - d3 (manufacturer entity), d9/h3, h3 (reason for no evaluation).The reported event could be confirmed, since one received image showed unraveled outer and inner spirals; at least the outer spiral was additionally broken off from the counterpart.The spiral was uncoiled in counterclockwise direction.Areas with reamer head resp with adapter connection were not shown.Spirals opened in counterclockwise direction had been operated in left-hand direction.The labeling prohibits turning to the left.If additional, substantive information or the item is provided the record will be reopened and the investigation will be re-assessed.The root cause was attributed as a user related issue.H3 other text : device disposition unknown.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø8,0X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17241441
Report Number0009610622-2023-00222
Device Sequence Number12487271
Product Code MAY
UDI-Device Identifier04546540145802
UDI-Public04546540145802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0227-6080
Device Catalogue Number02276080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown